Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 22, NWS Eureka, CA

March 7, 2013

NWS Eureka, CA issued this small craft advisory at Mar 7, 2013, 2:21 PM PST. It took effect at Mar 8, 2013, 6:00 AM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2013, 2:21 PM PST (22:21 UTC)
In effect from
Mar 8, 2013, 6:00 AM PST
Expired
Mar 9, 2013, 9:06 AM PST
In force
27 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WHUS76 KEKA 072221
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PST THU MAR 7 2013

...FRESH NORTHERLY WINDS RETURN ON TUESDAY...

.HIGH PRESSURE BUILDING OVER THE EAST PACIFIC TONIGHT CAUSING A
TIGHTENING PRESSURE GRADIENT ACROSS THE WATERS. THIS WILL INDUCE
FRESH TO STRONG NORTHERLY WINDS AND RESULTANT SEAS.

PZZ475-080630-
/O.NEW.KEKA.SC.Y.0022.130308T1100Z-130310T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
221 PM PST THU MAR 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM PST FRIDAY TO 4 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM PST FRIDAY TO 4 AM PDT
SUNDAY. 

* WINDS...N WINDS INCREASING TO 20 TO 25 KT FRIDAY MORNING THROUGH
  SATURDAY. GUSTS TO 30 KT AROUND CAPES AND HEADLAND POSSIBLE EACH
  AFTERNOON.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES BUILDING TO 7 TO 9 FT.
  A LONG PERIOD WEST NORTHWEST WAVE OF ABOUT 4 FT AT 15 SECONDS
  WILL ALSO BE PRESENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-470-080630-
/O.NEW.KEKA.SC.Y.0022.130308T1700Z-130309T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
221 PM PST THU MAR 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST
SATURDAY. 

* WINDS...N WINDS INCREASING TO 15 TO 25 KT FOR FRIDAY.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES BUILDING TO 7 TO 9 FT.
  A LONG PERIOD WEST NORTHWEST WAVE OF ABOUT 4 FT AT 15 SECONDS
  WILL ALSO BE PRESENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
7 follow-up statements
199 
WHUS76 KEKA 080500
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PST THU MAR 7 2013

...FRESH NORTHERLY WINDS RETURN ON TUESDAY...

.HIGH PRESSURE BUILDING OVER THE EAST PACIFIC TONIGHT WILL CAUSE 
A TIGHTENING PRESSURE GRADIENT ACROSS THE WATERS. THIS WILL INDUCE
FRESH TO STRONG NORTHERLY WINDS AND RESULTANT SEAS ON FRIDAY.

PZZ475-081300-
/O.EXT.KEKA.SC.Y.0022.130308T1400Z-130310T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
900 PM PST THU MAR 7 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM PST FRIDAY TO
4 AM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM PST FRIDAY TO
4 AM PDT SUNDAY. 

* WINDS...N WINDS INCREASING TO 20 TO 25 KT FRIDAY MORNING THROUGH
  SATURDAY. GUSTS TO 30 KT AROUND CAPES AND HEADLAND POSSIBLE EACH
  AFTERNOON.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES BUILDING TO 7 TO 9 
  FT. A LONG PERIOD WEST NORTHWEST WAVE OF ABOUT 4 FT AT 15 
  SECONDS WILL ALSO BE PRESENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-470-081300-
/O.EXT.KEKA.SC.Y.0022.130308T2000Z-130309T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
900 PM PST THU MAR 7 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON FRIDAY TO 3 AM
PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON FRIDAY TO
3 AM PST SATURDAY. 

* WINDS...N WINDS INCREASING TO 15 TO 25 KT FRIDAY AFTERNOON.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES BUILDING TO 7 TO 9 
  FT. A LONG PERIOD WEST NORTHWEST WAVE OF ABOUT 4 FT AT 15 
  SECONDS WILL ALSO BE PRESENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
477 
WHUS76 KEKA 081050
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
250 AM PST FRI MAR 8 2013


PZZ475-081900-
/O.CON.KEKA.SC.Y.0022.130308T1400Z-130310T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
250 AM PST FRI MAR 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM PST THIS
MORNING TO 4 AM PDT SUNDAY...

* WINDS...N WINDS INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT
  AROUND THE CAPES AND HEADLANDS POSSIBLE THIS AFTERNOON THROUGH
  SATURDAY AFTERNOON.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES BUILDING TO 9 TO 11
  FT. A LONG PERIOD WEST NORTHWEST WAVE AT 5 FT AROUND 14 SECONDS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-470-081900-
/O.CON.KEKA.SC.Y.0022.130308T2000Z-130309T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
250 AM PST FRI MAR 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
PST SATURDAY...

* WINDS...N WINDS INCREASING TO 15 TO 25 KT.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES BUILDING TO 7 TO 10
  FT. A LONG PERIOD WEST NORTHWEST WAVE ABOUT 4 FT AROUND 15
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
660 
WHUS76 KEKA 081710
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
910 AM PST FRI MAR 8 2013

PZZ455-470-090115-
/O.EXT.KEKA.SC.Y.0022.130308T1710Z-130309T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
910 AM PST FRI MAR 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM SATURDAY...

* WINDS...N WINDS INCREASING TO 15 TO 25 KT.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES TO 7 TO 10 FT. A LONG
  PERIOD WEST NORTHWEST WAVE ABOUT 4 FT AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090115-
/O.CON.KEKA.SC.Y.0022.000000T0000Z-130310T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
910 AM PST FRI MAR 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM SUNDAY...

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT AROUND THE CAPES
  AND HEADLANDS. HIGHEST WINDS LIKELY EACH AFTERNOON THROUGH
  SATURDAY.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES TO 9 TO 11 FT. A LONG
  PERIOD WEST NORTHWEST WAVE AT 5 FT AROUND 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
527 
WHUS76 KEKA 082227
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PST FRI MAR 8 2013

PZZ455-470-090630-
/O.EXT.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
227 PM PST FRI MAR 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM SATURDAY...

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS HIGHEST
  SOUTH OF CAPE MENDOCINO.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES TO 7 TO 10 FT. A LONG
  PERIOD WEST NORTHWEST WAVE ABOUT 3 FT AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090630-
/O.EXT.KEKA.SC.Y.0022.000000T0000Z-130310T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
227 PM PST FRI MAR 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM SUNDAY...

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT AROUND THE CAPES
  MENDOCINO. HIGHEST WINDS LIKELY IN THE AFTERNOON THROUGH
  SATURDAY.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES TO 9 TO 11 FT. A LONG
  PERIOD WEST NORTHWEST WAVE AT 4 FT AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
884 
WHUS76 KEKA 090603
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1003 PM PST FRI MAR 8 2013

PZZ455-470-091415-
/O.CON.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1003 PM PST FRI MAR 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY.

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS HIGHEST 
  SOUTH OF CAPE MENDOCINO. 

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES TO 7 TO 10 FT. A 
  LONG PERIOD WEST NORTHWEST WAVE ABOUT 3 FT AROUND 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-091415-
/O.CON.KEKA.SC.Y.0022.000000T0000Z-130310T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1003 PM PST FRI MAR 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY. 

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE
  MENDOCINO AND POINT ARENA.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES TO 9 TO 11 FT. A 
  LONG PERIOD WEST NORTHWEST WAVE AT 4 FT AROUND 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
112 
WHUS76 KEKA 091039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
239 AM PST SAT MAR 9 2013

PZZ470-091845-
/O.CAN.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/
/O.NEW.KEKA.SC.Y.0023.130310T0000Z-130310T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
239 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM PST THIS AFTERNOON TO
3 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM PST THIS AFTERNOON TO
3 PM PDT SUNDAY. 

* WINDS...N WINDS 10 TO 20 KT. 

* SEAS...NORTHERLY INCREASING TO 9 TO 10 FEET AROUND 14 SECONDS
  THIS AFTERNOON AND SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-091845-
/O.EXT.KEKA.SC.Y.0022.000000T0000Z-130310T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
239 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SUNDAY...

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE 
  MENDOCINO AND POINT ARENA. 

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES 8 TO 10 FT AROUND 14
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-091700-
/O.CON.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
239 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS HIGHEST 
  SOUTH OF CAPE MENDOCINO. 

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES 7 TO 10 FT AROUND 14
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
020 
WHUS76 KEKA 091706
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
906 AM PST SAT MAR 9 2013

...WINDS AND SEAS LOWER FOR THE WEEKEND THAN EXPECTED...

.THE PRESSURE GRADIENT OVER THE COASTAL WATERS HAS NOT TIGHTENED
AS EXPECTED. THIS IS CAUSING LIGHTER WINDS AND LOWER SEAS THAN
PREVIOUSLY FORECAST. HOWEVER...CONDITIONS WILL INCREASE IN THE
AFTERNOON DUE TO HEAT DIFFERENTIAL BETWEEN LAND AND WATER.

PZZ475-100115-
/O.CAN.KEKA.SC.Y.0022.000000T0000Z-130310T2200Z/
/O.NEW.KEKA.SC.Y.0024.130309T2300Z-130310T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
906 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10
AM SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM
SUNDAY.

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE
  MENDOCINO AND POINT ARENA IN THE AFTERNOON.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES OF 7 FT AT 6 SECONDS
  AND A WEST WAVE OF 5 FT AT 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-091815-
/O.CAN.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
906 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ470-091815-
/O.CAN.KEKA.SC.Y.0023.130310T0000Z-130310T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
906 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 4:39 AM PST, 9 hours 42 minutes earlier.

Area forecast discussion, Mar 7, 4:39 AM PST, 9 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
439 AM PST THU MAR 7 2013

.SYNOPSIS...SCATTERED SHOWERS WILL CONTINUE TO SLOWLY DIMINISH
TODAY AND TONIGHT. A RIDGE OF HIGH PRESSURE WILL BRING A RETURN
TO DRY WEATHER BY FRIDAY AND INTO THE WEEKEND.

&&

.SHORT TERM...WATER VAPOR SHOWS AN UPPER LEVEL TROUGH OFF THE
COAST THIS MORNING. THIS CONTINUES TO BRING SCATTERED SHOWERS TO
MAINLY THE WATERS THIS MORNING WITH A FEW MAKING IT ONSHORE. A
STRONG VORT MAX IS CURRENTLY ROUNDING THE BOTTOM OF THE TROUGH.
MODELS SHOW THIS CONTINUING TO DIVE SOUTH AND REMAIN WELL
OFFSHORE. SOME WRAP AROUND MOISTURE STILL LOOKS TO MOVE OVER THE
AREA THIS AFTERNOON...MAINLY MENDOCINO COUNTY. THIS SHOULD BE
ENOUGH TO ENHANCE SHOWERS...ESPECIALLY WHERE IT INTERACTS WITH
TERRAIN. SOUNDING PROFILES DIDNT LOOK FAVORABLE ENOUGH TO PUT
THUNDERSTORMS IN THE FORECAST...HOWEVER IT IS HARD TO RULE OUT AN
ISOLATED STRIKE IN MENDOCINO COUNTY IN THE AFTERNOON. TONIGHT A
FROST ADVISORY MAY BE NEEDED FOR THE COAST NORTH OF CAPE
MENDOCINO. CLOUD COVER MAY LIMIT COOLING IN SOME AREAS SO HELD OFF
ON ISSUING A FROST ADVISORY AT THIS POINT. INLAND AREAS THAT
MANAGE TO CLEAR OUT WILL LIKELY SEE FOG IN THE VALLEYS AS WELL.

FRIDAY THE UPPER LEVEL TROUGH BEGINS TO PULL OUT OF THE AREA. ONE
FINAL VORT MAX LOOKS TO MOVE DOWN FROM THE NORTH FRIDAY AFTERNOON.
WITH SOME DAYTIME HEATING THIS LOOKS TO SPARK OFF SOME SHOWERS
OVER THE HIGHER TERRAIN. AGAIN SOUNDS PROFILES DIDNT LOOK
FAVORABLE ENOUGH FOR THUNDER BUT IT IS HARD TO RULE OUT AN
ISOLATED STRIKE COMPLETELY. THE BEST CHANCE LOOKS TO BE OVER
TRINITY COUNTY AND INTERIOR MENDOCINO COUNTY.

FRIDAY NIGHT INTO SATURDAY MORNING WILL LIKELY SEE WIDESPREAD
VALLEY FOG ACROSS THE INTERIOR. NORTHERLY WINDS SHOULD KEEP THE
LEE SIDES OF THE CAPES...SUCH AS CRESCENT CITY AND SHELTER COVE...
MAINLY CLEAR...BUT ELSEWHERE ALONG THE COAST MODELS ARE SUGGESTING
SOME MORNING CLOUDS. ONCE THESE CLEAR SATURDAY SHOULD BE A MOSTLY
CLEAR DAY.

SUNDAY OFFSHORE FLOW LOOKS TO INCREASE AS THE RIDGE CONTINUES TO
BUILD. THIS SHOULD KEEP THE COAST MAINLY CLEAR OF LOW CLOUDS AND
FOG...ALTHOUGH INLAND AREAS WILL LIKELY SEE FOG AND LOW CLOUDS IN
THE VALLEYS AGAIN. THE MAIN FORECAST CHALLENGE THEN BECOMES A WARM
FRONTAL BOUNDARY IN THE AREA. MODELS CONTINUE TO STRUGGLE WITH THE
LOCATION AND TIMING OF THIS FEATURE. AT THIS POINT ALL MODELS HAVE
KEPT THE RAIN ON SUNDAY TO THE NORTH OF THE AREA...BUT CLOUD COVER
MAY BE AN ISSUE. MODELS SEEM TO TYPICALLY UNDER DO THE MOISTURE IN
THESE WARM FRONTS SO THERE MAY BE MORE CLOUD COVER THAN CURRENTLY
IN THE FORECAST. MKK

.LONG TERM...THE RIDGE REMAINS IN PLACE ON MONDAY...HOWEVER THE
GFS SHOWS A STATIONARY FRONT JUST NORTH OF THE OREGON BORDER
BRINGING CLOUDS AND SOME LIGHT RAIN TO DEL NORTE COUNTY. THE
ECMWF KEEPS THE RIDGE SLIGHTLY STRONGER AND THE CLOUDS AND RAIN
OUT THE AREA. THIS BOUNDARY REMAINS IN THIS AREA THROUGH MIDWEEK.
GENERALLY A RIDGE REMAINS OVER THE AREA...HOWEVER WEAK WAVES TRY
TO RIDE OVER THE TOP OF THE RIDGE PUSHING THE BOUNDARY SLIGHTLY
SOUTH AND BRINGING CLOUDS TO THE AREA AND LIGHT RAIN TO DEL NORTE
COUNTY. BUMPED UP POPS SLIGHTLY...BUT CONFIDENCE IS LOW AS MODELS
CONTINUE TO STRUGGLE WITH THE STRENGTH AND TIMING OF THESE WAVES
MOVING OVER THE RIDGE. MKK

&&

.AVIATION...AN UPPER LEVEL TROUGH CONTINUES TO SIT OVER NORTHWEST
CALIFORNIA. NEAR THE COAST...LIGHT OFFSHORE MID LEVEL FLOW ON THE
NORTHEAST SIDE OF A DEVELOPING SURFACE LOW OFF THE MENDOCINO COAST
IS ALLOWING MOSTLY VFR CONDITIONS TO PERSIST EVEN WITH LIGHT SURFACE
WINDS. FARTHER INLAND VALLEY FOG HAS DEVELOPED WITH WIDESPREAD IFR
CONDITIONS. BY MID TO LATE MORNING MIXING SHOULD INCREASE RAISING
CEILINGS INFO VFR ACROSS ALL OF NORTHWEST CALIFORNIA. GOOD
RADIATIONAL COOLING TONIGHT AS THE SURFACE LOW MOVES SOUTHEAST OF
THE AREA SHOULD ALLOW LOW CIGS TO DEVELOP ONCE AGAIN ACROSS INTERIOR
VALLEYS AND POSSIBLY EVEN AT CEC AND ACV AS OFFSHORE FLOW WEAKENS.
RPA

&&

.MARINE...A SHORTWAVE WILL BEGIN TO ROUND THE BASE OF A DEEP UPPER
LEVEL TROUGH OVER NORTHERN CALIFORNIA THIS MORNING JUST SOUTH OF THE
NW CALIFORNIA COASTAL WATERS. SATELLITE AND RADAR INDICATES AN AREA
OF SURFACE LOW PRESSURE IS DEVELOPING 60-100 NM OFF THE SOUTHERN
MENDOCINO COAST. NORTH AND EAST OF THIS LOW SCATTERED SHOWER
ACTIVITY HAS BEEN DEVELOPING ALL NIGHT WITH SOME ROBUST SHOWERS
LIKELY PRODUCING SMALL HAIL. THE LOW WILL MOVE SOUTH THROUGH THE DAY
TODAY SLOWLY SHIFTING THE BEST FORCING SOUTH AND DECREASING THE
SHOWER COVERAGE OVER THE WATERS. THUS THE BEST CHANCE OF ANY MORE
STRONG SHOWERS/STORMS WILL BE THIS MORNING ACROSS THE SOUTHERN
MARINE ZONES OFF THE MENDOCINO COAST. WINDS WILL REMAIN GENERALLY
LIGHT ACROSS THE WATERS TODAY AS THIS LOW SLIDES SOUTH AND SEAS WILL
SUBSIDE. THUS SMALL CRAFT ADVISORIES HAVE BEEN ALLOWED TO EXPIRE.

LATER TONIGHT THE UPPER TROUGH WILL BEGIN TO MOVE FARTHER INLAND AND
HIGH PRESSURE WILL BUILD OVER THE EASTERN PACIFIC. THIS WILL ALLOW
THE PRESSURE GRADIENT TO TIGHTEN AND NORTHERLY WINDS TO INCREASE. BY
LATE TONIGHT INTO FRIDAY MORNING SCA CRITERIA WINDS WILL LIKELY
DEVELOP ACROSS THE SOUTHERN AND OUTER WATERS. WITH THIS OCCURRING IN
THE THIRD PERIOD HAVE OPTED TO HOLD OFF ON ISSUING THE ADVISORIES AT
THIS TIME. NORTHERLY WINDS WILL BE MAINTAINED THROUGH THE WEEKEND AS
HIGH PRESSURE HOLDS OF THE COAST AND AN UPPER LEVEL RIDGE DOMINATES
ALOFT. A LONGWAVE TROUGH WILL MOVE TOWARD THE COAST EARLY NEXT WEEK
WITH A WARM FRONT MOVING NORTH INTO THE PACIFIC NORTHWEST. LIGHT TO
MODERATE SOUTHWESTERLY FLOW WILL DEVELOP AHEAD OF THIS TROUGH EARLY
TO MID NEXT WEEK ACROSS THE NORTHERN WATERS. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 7, 4:45 AM PST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
445 AM PST THU MAR 7 2013

CAZ001-002-081245-
REDWOOD COAST-MENDOCINO COAST-
445 AM PST THU MAR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-081245-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
445 AM PST THU MAR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:58 PM PSTSmall Craft AdvisoryEKA5 hr
Mar 7, 2:17 PM PSTFrost AdvisoryEKA19 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.